Alert archive / Alaska / Snow Advisories in 2007
Snow Advisory 7, NWS Anchorage, AK
NWS Anchorage, AK issued this snow advisory at Jan 23, 2007, 1:41 AM AKST. It took effect at Jan 23, 2007, 6:41 AM AKST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2007, 1:41 AM AKST (10:41 UTC)
- In effect from
- Jan 23, 2007, 6:41 AM AKST
- Expired
- Jan 23, 2007, 3:54 PM AKST
- In force
- 9 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK41 PAFC 231541 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 641 AM AST TUE JAN 23 2007 AKZ101-240300- /X.NEW.PAFC.SN.Y.0007.070123T1541Z-070124T0300Z/ ANCHORAGE- INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN... EKLUTNA 641 AM AST TUE JAN 23 2007 ...SNOW ADVISORY IN EFFECT UNTIL 6 PM AST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM AST THIS AFTERNOON. SNOW HAS BEGUN ACROSS THE ANCHORAGE AREA THIS MORNING AND WILL CONTINUE THROUGHOUT THE DAY. BANDS OF MODERATE TO HEAVY SNOW WILL OCCASIONALLY MOVE ACROSS ANCHORAGE RESULTING IN REDUCED VISIBILITIES TO ONE HALF MILE OR LESS. SNOW IS EXPECTED TO DIMINISH IN INTENSITY BY EARLY EVENING. HOWEVER...OCCASIONAL LIGHT SNOW WILL LIKELY CONTINUE OVERNIGHT. STORM TOTAL ACCUMULATIONS OF 4 TO 9 INCHES ARE EXPECTED BY LATE TONIGHT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ AKZ111-240345- /X.NEW.PAFC.SN.Y.0007.070123T1541Z-070124T0600Z/ MATANUSKA VALLEY- INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON 641 AM AST TUE JAN 23 2007 ...SNOW ADVISORY IN EFFECT UNTIL 9 PM AST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM AST THIS EVENING. SNOW HAS BEGUN ACROSS THE MATANUSKA VALLEY THIS MORNING AND WILL CONTINUE THROUGH TONIGHT. BANDS OF MODERATE TO HEAVY SNOW WILL OCCASIONALLY MOVE ACROSS THE AREA RESULTING IN REDUCED VISIBILITIES TO ONE HALF MILE OR LESS. SNOW IS EXPECTED TO DIMINISH IN INTENSITY BY LATE EVENING. HOWEVER...OCCASIONAL LIGHT SNOW WILL LIKELY CONTINUE OVERNIGHT. STORM TOTAL ACCUMULATIONS OF 5 TO 9 INCHES ARE EXPECTED BY LATE TONIGHT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
2 follow-up statements
000 WWAK41 PAFC 232111 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1211 PM AST TUE JAN 23 2007 AKZ101-232215- /X.CAN.PAFC.SN.Y.0007.000000T0000Z-070124T0300Z/ ANCHORAGE- INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN... EKLUTNA 1211 PM AST TUE JAN 23 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE SNOW ADVISORY. OCCASIONAL LIGHT SNOW OR FLURRIES WILL CONTINUE THROUGH TONIGHT WITH MINOR ACCUMULATIONS. $$ AKZ111-240600- /X.CON.PAFC.SN.Y.0007.000000T0000Z-070124T0600Z/ MATANUSKA VALLEY- INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON 1211 PM AST TUE JAN 23 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM AST THIS EVENING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM AST THIS EVENING. SNOW HAS BEGUN ACROSS THE MATANUSKA VALLEY THIS MORNING AND WILL CONTINUE THROUGH TONIGHT. SNOW IS EXPECTED TO DIMINISH IN INTENSITY THIS EVENING. HOWEVER...OCCASIONAL LIGHT SNOW WILL LIKELY CONTINUE OVERNIGHT. STORM TOTAL ACCUMULATIONS OF 4 TO 8 INCHES ARE EXPECTED BY LATE TONIGHT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWAK41 PAFC 240054 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 354 PM AST TUE JAN 23 2007 AKZ111-240200- /X.CAN.PAFC.SN.Y.0007.000000T0000Z-070124T0600Z/ MATANUSKA VALLEY- INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON 354 PM AST TUE JAN 23 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE SNOW ADVISORY. LIGHT SNOW WILL CONTINUE OVERNIGHT WITH UP TO AN INCH OF ADDITIONAL ACCUMULATION. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this snow advisory went out at Jan 23, 12:00 AM AKST, 1 hour 41 minutes earlier.
Area forecast discussion, Jan 23, 12:00 AM AKST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 500 AM AST TUE JAN 23 2007 .DISCUSSION... THE CURRENT PATTERN CONSISTS OF AN UPPER LOW CENTERED ALONG THE WEST COAST OF ALASKA AND A FULL LATITUDE RIDGE AROUND 120W LONGITUDE. THE EAST ASIA JET IS PUSHING ACROSS THE ENTIRE PACIFIC AT AROUND 30-40N LATITUDE BEFORE MAKING A NORTHEASTWARD BEND AND BREAKING JUST OFF THE WEST COAST OF CANADA. THIS IS A FAIRLY TYPICAL MODE DURING EL NINO...THOUGH THE JET WOULD NORMALLY UNDERCUT THE RIDGE AND END UP FURTHER SOUTH...LIKELY NEAR CALIFORNIA. A MADDEN JULIAN OSCILLATION (MJO) HAS RECENTLY PUSHED TO THE DATELINE...BUT IS NOW LOSING ITS CONTINUITY AS CONVECTION REDEVELOPS OVER THE INDIAN OCEAN. THE CONSEQUENCES OF THIS FOR THE TROPICAL-EXTRATROPICAL INTERACTIONS ARE THAT THE WEST COAST RIDGE WILL BEGIN TO RETROGRADE...FORCING THE LOW ALONG THE ALASKA WEST COAST TO PUSH WEST AS WELL. THIS WILL LEAD TO MORE SOUTHERLY FLOW AND HIGHER HEIGHTS OVER ALASKA...LEADING TO A WARMING TREND BY THE WEEKEND. FOR SENSIBLE WEATHER...COLD AIR ASSOCIATED WITH THE WEST COAST TROUGH WILL CONTINUE PUSHING EASTWARD ACROSS THE AREA THROUGH WEDNESDAY. ENOUGH UPPER DYNAMICS COMBINED WITH COLD ADVECTION TO GIVE PERIODS OF SNOW TO SOUTH CENTRAL INTO WEDNESDAY MORNING. A STRONG LOW IS UNDERGOING RAPID CYCLOGENESIS NEAR THE DATE LINE SOUTH OF THE ALEUTIANS. THE SURFACE LOW WILL TAKE A SHARP TURN NORTH AND DEEPEN TO NEAR 950 MB BY WEDNESDAY AFTERNOON. BLIZZARD WATCHES HAVE BEEN ISSUED FOR THE ALEUTIANS AND PRIBILOFS...AS WELL AS STORM WARNINGS FOR THE MARINE AREAS. A SHORTWAVE RIDGE AHEAD OF THIS LOW WILL BE OVER THE MAINLAND WEDNESDAY AND WEDNESDAY NIGHT. THE LOW WILL MOVE INTO THE BERING SEA BY FRIDAY AS IT WEAKENS AND BECOMES THE NEW STEERING LOW. THIS LOW WILL SETTLE IN WEST OF THE PREVIOUS ONE (AS MENTIONED ABOVE) AS THE WEST COAST RIDGE STRENGTHENS AND MOVES WEST AS WELL. WARMER TEMPERATURES EXPECTED FOR THE WEEKEND ACROSS THE MAINLAND AND ALL BUT THE WESTERN ALEUTIANS AS SOUTHERLY FLOW BECOMES STRONG AND PRONOUNCED. TEMPERATURES WILL LIKELY BE MUCH ABOVE NORMAL BY EARLY NEXT WEEK (10 TO 20 DEGREES). LOOKING INTO NEXT WEEK THE TROUGH WILL SETTLE IN NEAR THE DATE LINE WITH THE BLOCKING RIDGE STRONGLY ENTRENCHED ALONG 130-140 WEST LONGITUDE. MUCH ABOVE NORMAL TEMPS EXPECTED WITH THIS PATTERN. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...BLIZZARD WATCH 181 185 187 191. MARINE...STORM WARNING 155 170 171 172. GALE WARNING 130 165 175 179. HEAVY FREEZING SPRAY WARNING 121 130 138 140 150 160 165 179 185. FIRE WEATHER...NONE. LUDWIG JAN 07
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 11:00 PM AKST | Gale Warning | AFC | 36 hr | |
| Jan 22, 11:00 PM AKST | Gale Warning | AFC | 24 hr | |
| Jan 22, 11:00 PM AKST | Small Craft Advisory | AFC | 24 hr | |
| Jan 22, 11:00 PM AKST | Small Craft Advisory | AFC | 36 hr | |
| Jan 22, 11:00 PM AKST | Storm Warning | AFC | 48 hr | |
| Jan 22, 11:00 PM AKST | Heavy Freezing Spray Warning | AFC | 3 days | |
| Jan 22, 11:00 PM AKST | Heavy Freezing Spray Warning | AFC | 7 days | |
| Jan 23, 11:00 AM AKST | Brisk Wind Advisory | AFC | 12 hr | |
| Jan 23, 11:00 AM AKST | Gale Warning | AFC | 12 hr | |
| Jan 23, 11:00 AM AKST | Hurricane Force Wind Warning | AFC | 12 hr | |
| Jan 23, 11:00 AM AKST | Small Craft Advisory | AFC | 54 hr | |
| Jan 23, 11:00 AM AKST | Storm Warning | AFC | 24 hr | |
| Jan 23, 11:00 AM AKST | Heavy Freezing Spray Warning | AFC | 36 hr | |
| Jan 23, 11:07 AM AKST | Blizzard Warning | AFC | 5 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.